Key result
Endovascular coil embolization safely resolves severe lower GI bleeding in a patient on DAPT.
Why the study?
Dual antiplatelet therapy is associated with a significant risk of gastrointestinal bleeding, which can be life-threatening and requires effective treatment strategies.
Does endovascular coil embolization safely and effectively stop severe lower gastrointestinal bleeding in a patient on dual antiplatelet therapy?
Case Report (n=1)
No
Does endovascular coil embolization safely and effectively stop severe lower gastrointestinal bleeding in a patient on dual antiplatelet therapy?
Endovascular coil embolization provides a feasible, life-saving intervention for severe lower gastrointestinal bleeding in hemodynamically unstable patients on dual antiplatelet therapy for whom conventional surgery is contraindicated.
Dual antiplatelet therapy is commonly used to treat or prevent thromboembolic events in patients with deep vein thrombosis, pulmonary embolism, atrial fibrillation, in patients after coronary artery stenting, cerebral artery stenting or artificial heart valves, etc. Although they significantly reduce the morbidity and mortality from thromboembolic events, dual antiplatelet therapy is associated with the risk of bleeding, which can be life-threatening. Gastrointestinal bleeding is one of the most common and dangerous events when using dual antiplatelet therapy for a long time. According to studies, nearly half of the major bleeding cases related to dual antiplatelet therapy arise from the gastrointestinal (GI) tract. We report the case of a 74-year-old female patient with lower gastrointestinal bleeding after using dual antiplatelet therapy that was successfully treated endovascularly with a coil.
No takes yet. Share an insight, caveat, or question.
Anh et al. (2024) conducted a case report in Lower gastrointestinal bleeding (n=1). Endovascular coil embolization was evaluated on Hemostasis and clinical stabilization. Endovascular coil embolization successfully stopped severe lower gastrointestinal bleeding in a patient on dual antiplatelet therapy, leading to stable hemodynamics and discharge after 3 days.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: